Wisconsin, 2011

Damaging Winds and Lightning Strikes in Wisconsin, July 11, 2011

July 11, 2011 · NWS MKX · 21 events in 12 counties and zones

A pair of mesoscale convective complexes crossed southern Wisconsin during the early morning hours of July 11th. The first complex weakened as it moved eastward through northern sections of South Central and Southeast Wisconsin, though it produced severe wind gusts that caused damage across eastern Green Lake County into Fond Du Lac and Dodge counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$1.3 million
Crop damage
$4.2 million
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A pair of mesoscale convective complexes crossed southern Wisconsin during the early morning hours of July 11th. The first complex weakened as it moved eastward through northern sections of South Central and Southeast Wisconsin, though it produced severe wind gusts that caused damage across eastern Green Lake County into Fond Du Lac and Dodge counties. The second, stronger, complex moved along and south of the I-94 corridor. Embedded bow echo structures on radar indicated portions of the complex that caused widespread damaging wind gusts that downed power lines, blew over trees, damaged buildings, and flattened barns and corn fields. At the height of the event, WE Energies reported 28,000 customers were without power in Southeast Wisconsin.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 11, 2:28 AM CST, 37 minutes earlier.

Area forecast discussion, Jul 11, 2:28 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 AM CDT MON JUL 11 2011

.TODAY AND TONIGHT...TO BE ADDED SHORTLY.

.TUESDAY...FORECAST CONFIDENCE...MEDIUM

A WEAK MID/UPPER LEVEL WAVE STILL EXPECTED TO DROP THROUGH THE AREA
TUE AND TUE NIGHT. KEPT CHANCE POPS GOING FOR AREAS MAINLY SOUTH OF
FOND DU LAC AND SHEBOYGAN...WITH THE HIGHEST POPS IN THE SW TOWARD
THE BEST MOISTURE AND LIFT. CHANCE FOR SHOWERS/STORMS WILL PUSH
SOUTH TUE NIGHT AS HIGH PRESSURE BUILDS IN FROM THE NORTH...WITH
PRECIP EXPECTED TO BE SOUTH OF THE WI/IL BORDER BY WED MORNING.

.WEDNESDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

HIGH PRESSURE WILL SIT OVER THE GREAT LAKES WED AND WED
NIGHT...BRINGING QUIET CONDITIONS TO THE FORECAST AREA. SHOULD BE A
VERY PLEASANT DAY...WITH THE HIGH BRINGING A DECENT AMOUNT OF SUN
ALONG WITH A COOLER AND DRIER AIRMASS.

.THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE...LOW TO MEDIUM

UPPER RIDGING WILL BUILD INTO THE AREA FROM THE SOUTHWEST THURSDAY
AND FRIDAY...REMAINING IN PLACE AND STRENGTHENING THROUGH SUNDAY. IF
THIS PATTERN HOLDS...THE ONE THING THAT SEEMS CERTAIN IS THAT IT
WILL HEAT UP. BOTH THE ECMWF AND GFS SUGGESTING 90S AWAY FROM THE
LAKE BY SUNDAY...WITH THE ECMWF SUGGESTING AROUND 100 IN THE WESTERN
FORECAST AREA. THE STRENGTH/PLACEMENT OF THE RIDGE AND IMPACT OF
POSSIBLE CLOUDS/CONVECTION WILL ULTIMATELY DETERMINE HOW HOT IT
GETS...BUT THE OVERALL PICTURE IS GETTING WARMER THROUGH THIS PERIOD.

PRECIP CHANCES REMAIN A BIT OF A PUZZLE LATE IN THE WEEK AND THROUGH
THE WEEKEND. SEEMS LIKE A BETTER CHANCE FOR SHOWERS/STORMS ALONG THE
EDGE OF THE RIDGE AS IT BUILDS IN THU AND FRIDAY THAN OVER THE
WEEKEND. THE UPPER HIGH BECOMES CENTERED OVER IA/MO BY
SUNDAY...WHICH MAY CLOSE THE DOOR ON PRECIP FOR THE TIME. NOT A LOT
OF CONFIDENCE IN PRECIP FORECAST...SO JUST KEPT LOW POPS GOING
THROUGH THIS PERIOD.

&&

.AVIATION...TO BE ADDED SHORTLY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TUESDAY THROUGH SUNDAY...DDV/07
TODAY/TONIGHT AND AVIATION...CRAVEN/02
Hazardous weather outlook, Jul 10, 6:34 PM CST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
734 PM CDT SUN JUL 10 2011

WIZ046-047-051-052-056>060-062>072-120045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
734 PM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE
FROM THE DELLS TO WEST OF MINERAL POINT. THE MAIN THREAT SHOULD
BE LATE TONIGHT AS A COMPLEX OF STORMS MOVING ACROSS MINNESOTA
REACHES PORTIONS OF SOUTH CENTRAL WISCONSIN OVERNIGHT. A BOW ECHO
WITH DAMAGING WIND GUSTS IS THE MOST LIKELY THREAT. THERE IS A
CHANCE OF THUNDERSTORMS OVER THE REST OF THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AS A COLD
FRONT MOVES SLOWLY SOUTH THROUGH THE AREA.

THUNDERSTORMS ARE POSSIBLE IN SOUTH CENTRAL WISCONSIN TUESDAY
AFTERNOON AND EVENING AND THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS SOUTH OF A LINE FROM DODGEVILLE TO BELOIT.

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...ESPECIALLY AFTER
MIDNIGHT. SPOTTER ACTIVATION IS POSSIBLE AGAIN ON MONDAY.

LMZ643>646-120045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
734 PM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AS A COLD
FRONT MOVES SLOWLY SOUTH ACROSS SOUTHERN LAKE MICHIGAN.

PERSISTENT NORTHEAST WINDS TUESDAY INTO WEDNESDAY WILL TURN TO
EASTERLY WEDNESDAY NIGHT AND GRADUALLY DIMINISH. WAVES WILL
APPROACH SMALL CRAFT ADVISORY LEVELS DURING THIS TIME.

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 11, 2:08 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 AM CDT MON JUL 11 2011

WIZ046-056-057-110900-
COLUMBIA-MARQUETTE-SAUK-
308 AM CDT MON JUL 11 2011

...STRONG THUNDERSTORM MOVING INTO SAUK COUNTY AND THE WISCONSIN
DELLS AREA OF COLUMBIA COUNTY...

AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTH OF
REEDSBURG TO 32 MILES WEST OF REEDSBURG...MOVING EAST AT 45 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  REEDSBURG BY 330 AM CDT...
  WISCONSIN DELLS AND LAKE DELTON BY 340 AM CDT...
  WISCONSIN DELLS AIRPORT BY 345 AM CDT...
  WEST BARABOO BY 350 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

CRAVEN
Special weather statement, Jul 11, 2:41 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 AM CDT MON JUL 11 2011

WIZ046-047-056>058-110945-
COLUMBIA-DODGE-GREEN LAKE-MARQUETTE-SAUK-
341 AM CDT MON JUL 11 2011

...LINE OF STRONG THUNDERSTORMS MOVING INTO MARQUETTE...GREEN
LAKE...EASTERN SAUK...AND COLUMBIA COUNTIES...

AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF
BERLIN TO 9 MILES SOUTHWEST OF BARABOO...MOVING EAST AT 50 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  PORTAGE AND MONTELLO BY 355 AM CDT...
  I90/94 WI RIVER BRIDGE AND LODI BY 400 AM CDT...
  PRINCETON AND POYNETTE BY 405 AM CDT...
  BERLIN BY 410 AM CDT...
  RIO AND MARKESAN BY 415 AM CDT...
  FALL RIVER BY 430 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. A COUPLE OF TREES MAY ALSO GO DOWN.  STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

CRAVEN

The radar

The Green Bay radar (KGRB), 88 km away, was scanning. The volume nearest the first event began at 09:04 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 3 lightning. Local standard time, as filed.

Thunderstorm Wind, Green Lake

When
July 11, 3:05 AM CST
Where
Green Lake County, Berlin
Measured
55 kt (63 mph) measured gust
Reported by
Emergency Manager
Coordinates
43.970, -88.930

The Green Lake County Emergency Manager reported many large tree branches down in the town of Berlin from thunderstorm wind gusts measured at 63 mph (55 knots).

Thunderstorm Wind, Dodge

When
July 11, 3:25 AM CST to 3:35 AM CST
Where
Dodge County, 5 mi NW of Fox Lake to 3 mi SE of Fox Lake
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.621, -88.971

The Dodge County Emergency Manager reported 3 large trees blown down, many large tree branches down, and corn flattened in a 3-mile wide swath from northwest to southeast of Fox Lake from thunderstorm wind gusts measured at 64 mph (56 knots).

Thunderstorm Wind, Dodge

When
July 11, 3:50 AM CST to 3:55 AM CST
Where
Dodge County, Kekoskee to 2 mi E of Brownsville
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.530, -88.570

The Dodge County Emergency Manager reported trees and power lines blown down in a 4-mile wide swath from Kekoskee to east of Brownsville from thunderstorm wind gusts estimated at 64 mph (56 knots).

Thunderstorm Wind, Fond du Lac

When
July 11, 3:50 AM CST to 3:55 AM CST
Where
Fond du Lac County, Byron to 4 mi N of Campbellsport
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
43.650, -88.450

The Fond Du Lac County Emergency Manager reported trees blown down and blocking a few roads as well as power lines and telephone lines blown down by thunderstorm wind gusts estimated at 64 mph (56 knots). The damage occurred in a 3-mile wide swath from Byron to north of Cambellsport.

Thunderstorm Wind, Dodge

When
July 11, 3:55 AM CST
Where
Dodge County, Juneau
Measured
56 kt (64 mph) estimated gust
Reported by
Newspaper
Coordinates
43.400, -88.700

Local newspapers reported trees blown down in the town of Juneau from thunderstorm wind gusts estimated at 64 mph (56 knots). A large tree limb punched a hole through the metal roof of a park shelter in Juneau.

Lightning, Dodge

When
July 11, 5:00 AM CST
Where
Dodge County, 0.96 mi SW of Hustisford
Property damage
$2,000
Reported by
Newspaper
Coordinates
43.342, -88.616

Newspapers reported a lightning strike that caused a minor fire at a home on State Highway 60, just west of Hustisford. The fire filled the basement with smoke.

Thunderstorm Wind, Lafayette

When
July 11, 5:10 AM CST to 5:30 AM CST
Where
Lafayette County, 5 mi SW of Belmont to Woodford
Measured
65 kt (75 mph) estimated gust
Property damage
$200,000
Crop damage
$1.0 million
Reported by
Law Enforcement
Coordinates
42.679, -90.400

Law enforcement reported damage in a 15-mile wide swath from southwest of Belmont to Woodford from thunderstorm wind gusts estimated at 75 mph (65 knots). Downed trees blocked roads and fallen power lines caused power outages in the towns of Belmont, Argyle and Darlington. Six homes were damaged, and a 100-year-old 38 foot by 100 foot barn was flattened on a farm near Argyle, damaging a tractor inside.

Thunderstorm Wind, Iowa

When
July 11, 5:35 AM CST to 5:50 AM CST
Where
Iowa County, Mineral Pt to 4 mi SE of Hollandale
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.850, -90.180

Law enforcement reported trees downed in a 4-mile wide swath from Mineral Point to southeast of Hollandale from thunderstorm wind gusts estimated at 64 mph (56 knots).

Thunderstorm Wind, Green

When
July 11, 5:45 AM CST to 6:05 AM CST
Where
Green County, 3 mi NW of Jordan to 5 mi N of Brodhead
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Crop damage
$2.2 million
Reported by
Emergency Manager
Coordinates
42.681, -89.822

The Green County Emergency Manager reported trees down; power lines down and 1 home damaged in a 20-mile wide swath from near Jordan Center to north of Brodhead due to damaging thunderstorm wind gusts estimated at 65 knots (75 mph). Corn crops, valued at $2.2 million, were also flattened. Ludlow Bar in Monroe lost part of their roof. Wind gusts of 62 mph (54 knots) were measured by the AWOS at Mineral Point Airport at 656 am CDT and by a trained spotter in Brodhead at 658 am CDT.

Thunderstorm Wind, Dane

When
July 11, 6:00 AM CST to 6:35 AM CST
Where
Dane County, Daleyville to 3 mi N of Albion
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Crop damage
$300,000
Reported by
Emergency Manager
Coordinates
42.920, -89.820

The Dane County Emergency Manager reported trees and power lines down in a 10-mile wide swath from near Daleyville to north of Albion due to damaging thunderstorm wind gusts estimated at 56 knots (64 mph). Corn crops, valued at $300,000, were also flattened. A home in Belleville suffered roof damage when a tree fell on it.

Thunderstorm Wind, Rock

When
July 11, 6:00 AM CST to 6:35 AM CST
Where
Rock County, 5 mi WNW of Orfordville to 1.67 mi SE of Fairfield
Measured
65 kt (75 mph) estimated gust
Property damage
$125,000
Crop damage
$700,000
Reported by
Law Enforcement
Coordinates
42.658, -89.341

Law enforcement officials in Rock County reported trees and power lines down in a 23-mile wide swath from west northwest of Orfordville to northeast of Clinton due to damaging thunderstorm wind gusts estimated at 65 knots (75 mph). Corn crops, valued at $700,000, were also flattened. A home in downtown Janesville had a bedroom addition crushed when a tree fell on it. The winds also blew down a barn on Creek Road where it crosses Turtle Creek, as well as a giant 22-foot, 2,000 pound fiberglass pumpkin off of a 65-foot tall silo at Meyer's Farm Market north of Janesville.

Lightning, Waukesha

When
July 11, 6:00 AM CST
Where
Waukesha County, 1 mi ENE of Merton
Property damage
$1,000
Reported by
Newspaper
Coordinates
43.157, -88.302

According to local newspaper reports, a home on Center Oak Road in Merton was struck by lightning, resulting in a minor fire.

Thunderstorm Wind, Walworth

When
July 11, 6:40 AM CST
Where
Walworth County, Delavan
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
Newspaper
Coordinates
42.630, -88.630

Local newspapers reported trees and power lines down in and around the town of Delavan due to damaging thunderstorm wind gusts estimated at 70 knots (80 mph). The severe wind gusts felled 40 trees and damaged roofs and gutters on buildings at Lake Lawn Resort on the northeast side of Delavan Lake.

Thunderstorm Wind, Jefferson

When
July 11, 6:40 AM CST to 7:12 AM CST
Where
Jefferson County, Busseyville to 5 mi N of Palmyra
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.900, -88.980

Law enforcement officials reported trees and power lines down in an 8-mile wide swath from near Busseyville to north of Palmyra due to damaging thunderstorm wind gusts estimated at 56 knots (64 mph). Corn crops were also blown down by the damaging winds.

Thunderstorm Wind, Walworth

When
July 11, 6:45 AM CST to 6:50 AM CST
Where
Walworth County, 2.8 mi NE of Tibbet to 2 mi E of Elkhorn
Measured
56 kt (64 mph) estimated gust
Property damage
$800,000
Reported by
Law Enforcement
Coordinates
42.759, -88.531

Law enforcement officials reported trees and power lines down in a 5-mile wide swath from northeast of Tibbets to east of Elkhorn due to damaging thunderstorm wind gusts estimated at 60 knots (69 mph). Corn crops were also blown down by the damaging winds. Two county salt storage sheds off of County Highway NN in Elkhorn were also severely damaged by the thunderstorm gusts.Winds caused the paneling of one shed to collapse into the structure. The roof of the other shed was lifted from it's foundation, damaging electrical utilities attached to it and adjacent buildings before settling back down. Officials estimate it will cost $800,000 to repair the sheds. Trees also toppled over onto the Lauderdale Lakes Management district's community center on the corner of Sterlingworth Drive and U.S. Highway 12.

Thunderstorm Wind, Kenosha

When
July 11, 6:50 AM CST
Where
Kenosha County, Salem
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.550, -88.120

Law enforcement officials reported trees down in the town of Salem due to damaging thunderstorm wind gusts estimated at 56 knots (64 mph).

Thunderstorm Wind, Walworth

When
July 11, 6:50 AM CST to 6:55 AM CST
Where
Walworth County, 3 mi W of Lake Geneva to 2 mi E of Lake Geneva
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
42.600, -88.489

Law enforcement officials reported trees down in a 6-mile wide swath from west of Lake Geneva to east of Lake Geneva due to damaging thunderstorm wind gusts estimated at 56 knots (64 mph). A car was damaged when a tree fell on it.

Thunderstorm Wind, Waukesha

When
July 11, 7:00 AM CST
Where
Waukesha County, 2.5 mi SW of Dousman
Measured
56 kt (64 mph) estimated gust
Injuries
0 direct, 1 indirect
Reported by
Newspaper
Coordinates
42.994, -88.505

Local newspapers reported trees down southwest of Dousman due to damaging thunderstorm wind gusts estimated at 56 knots (64 mph). A motorcyclist was injured when he had to lay down his bike to avoid a downed tree across the road. The wind sensor at the National Weather Service office recorded a peak wind gust of 54 mph (47 knots).

Thunderstorm Wind, Kenosha

When
July 11, 7:12 AM CST
Where
Kenosha County, Downtown Kenosha
Measured
53 kt (61 mph) measured gust
Reported by
Newspaper
Coordinates
42.580, -87.830

Local newspapers reported a dozen trees down in the city of Kenosha due to damaging thunderstorm wind gusts measured at 53 knots (61 mph). The strong wind gusts were responsible for delays on several Metra railroad lines, as well as the Union Pacific rail that runs from Kenosha to Chicago.

Thunderstorm Wind, Waukesha

When
July 11, 7:25 AM CST to 7:35 AM CST
Where
Waukesha County, 2 mi SW of Downtown Waukesha to Elm Grove
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.999, -88.248

A trained spotter reported many trees down in a 5-mile wide swath from southwest of Waukesha to Elm Grove. Several bikes were damaged by falling tree branches at Frame Park in Waukesha. A building was severely damaged by the winds at Sunset Drive and Chapman on the southwest side of Waukesha. The damage was due to damaging thunderstorm wind gusts estimated at 56 knots (64 mph).

Lightning, Waukesha

When
July 11, 7:25 AM CST
Where
Waukesha County, Hartland
Property damage
$1,000
Reported by
Newspaper
Coordinates
43.100, -88.350

Newspapers reported lightning struck a power pole that knocked out power to residents in Hartland for 3 hours.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2011Every state in 2011This day in weather historyWarnings in Wisconsin, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337735, 337745, 337749, 337754, 337750, 337880, 337829, 337835, 337842, 337846, 337849, 337904, 337851, 337854, 337856, 337858, 337861, 337863, 337877, 337878, 337881.